Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 222, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 20, 2005, 2:50 PM EDT for Stark County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2005, 2:50 PM EDT (18:50 UTC)
- Expired
- Aug 20, 2005, 3:33 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 82 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 201850
SVRCLE
OHC151-201945-
/O.NEW.KCLE.SV.W.0222.050820T1850Z-050820T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT SAT AUG 20 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO
* UNTIL 345 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
GREEN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE ALLIANCE AND HARTVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4083 8111 4085 8115 4085 8118 4085 8119
4090 8140 4098 8140 4098 8109 4083 8109
$$
MRD1 follow-up statement
000
WWUS51 KCLE 201933
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT SAT AUG 20 2005
OHC151-201943-
/O.CAN.KCLE.SV.W.0222.000000T0000Z-050820T1945Z/
STARK OH-
333 PM EDT SAT AUG 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY IS CANCELLED...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE. THUNDERSTORMS REMAIN ACROSS MUCH OF THE
COUNTY...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED.
LAT...LON 4083 8111 4085 8115 4085 8118 4085 8119
4090 8140 4098 8140 4098 8109 4083 8109
$$
LEINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:00 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 20, 2:00 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 200 PM EDT SAT AUG 20 2005 .SHORT TERM (TNGT-TUE)... PREFRONTAL TROUGH MOVG ACROSS INDIANA INTO NW OH AND EXPECT NEW TSTORM DEVELOPMENT. MORNING SOUNDINGS FAIRLY MOIST AND INSTABILITY MAY EVOLVE INTO SHOWERS/STORMS QUICKLY. INSTABILITY INCREASING ACROSS WEST CENTRAL OHIO. LOW LVL WIND FLOW HAS BACKED ACROSS NORTH CENTRAL COUNTIES BEHIND FIRST BATCH OF SHOWERS/STORMS TEMPORARILY INCREASING LOW LVL SHEAR BUT FLOW SHOULD COME BACK AROUND TO SW AHEAD OF TROUGH SO RISK OF ROTATING STORMS SHOULD DIMINISH BUT WILL CONTINUE TO MONITOR. CDFNT COMING INTO NW INDIANA AND WL SLOWLY SAG SOUTHEAST ACROSS FCST AREA TNGT. MODELS SHOW DRYING AT ALL LEVELS TNGT AND SHOULD NOT BE ANY NEW DVLPMNT AHEAD OF ACTUAL FRONT WITH THE PSBL EXCEPTION OF THE EAST LAKESHORE COUNTIES WHERE THE WARM WATERS OF LAKE ERIE COULD TRIGGER A FEW SHOWERS/STORMS TONIGHT SO WILL KEEP A POP ALL NIGHT EAST LAKESHORE COUNTIES. SEVERAL SHORT WAVES PROGGED TO DROP THRU TROUGH THROUGH MONDAY. WITH COLD AIR ALOFT WIL PROB SEE SOME LAKE EFFECT RAIN SHOWERS EAST LAKESHORE COUNTIES BY MONDAY MORNING. THESE SHOWERS WOULD LIKELY DRY OUT MONDAY AFTERNOON WITH DIURNAL HEATING/MIXING AND PASSAGE OF NEXT SHORT WAVE. LOW LVL FLOW BECOMES MORE ANTICYCLONIC MONDAY NIGHT INTO TUESDAY AND COOLEST AIR STARTS TO SHIFT EAST SO LESS RISK OF LAKE EFFECT MONDAY NIGHT INTO TUE. && .LONG TERM(TUE-SAT)... SFC HIGH PRESSURE BUILDS ON BACK SIDE OF THE TROUGH BUT HEIGHTS ALOFT START TO BUILD IMMEDIATELY ALMOST IN A BLOCKING FASHION SO WE SHOULD SEE AN EXTENDED PERIOD AND DRY WEATHER WITH A SLOW WARMING TREND ESPECIALLY DURING THE DAYS. NIGHTS MAY STAY NEAR NORMAL OR BELOW NORMAL THRU MID WEEK AND THEN BEGIN TO WARM. ECMWF A LITTLE FASTER WITH NEXT COLD FRONT BY THE WEEKEND BUT WITH RECENT TENDENCY FOR RIDGING OVER THE MIDDLE AND EASTERN STATES WILL TREND FCST CLOSER TO NCEP AND GFS GUIDANCE FOR A SLOWER EAST PROGRESSION. WL INCLUDE A CHANCE SHOWERS/STORMS STARTING NEXT SAT NGT. WILL FCST TEMPS GENERALLY ABV GUIDANCE (MID OR UPR 80S) BY THE END OF THE WEEK. && .AVIATION(18Z-18Z)... SCATTERED TSRA FROM YNG TO MNN DUE TO OUTFLOW FROM PREVIOUS THUNDERSTORMS THIS MORNING...EXPECT INCREASED BKN LNS TO FORM AS IT MOVE EAST...DONT THINK IT WILL BUILD TOO MUCH FURTHER TO THE NORTH. BIGGER CONCERN IS THE TSRA DEVLOPING AHEAD OF PREFRONTAL TOUGH FROM NW OH TIN SW IN. EXPECT BKN LN TO DEVELOP ALONG TROUGH AND TO MOVE EAST LATER THIS AFTERNOON INTO EVENING. EXPECT COLD FRONT CURRENTLY IN ILLINOIS TO MOVE THROUGH KCLE AROUND MIDNIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...DJB
Hazardous weather outlook, Aug 20, 4:40 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 440 AM EDT SAT AUG 20 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 440 AM EDT SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE ENTIRE AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING... DEVELOPING THE STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WATERSPOUTS MAY BE POSSIBLE OVER LAKE ERIE SUNDAY NIGHT AND INTO MONDAY. SATURDAYS COLD FRONT WILL USHER IN AN AUTUMN-LIKE AIRMASS ACROSS THE GREAT LAKES. THE COMBINATION OF THE WARM LAKE TEMPERATURES AND THE COLD AIR ALOFT MAY CREATE A FAVORABLE ENVIRONMENT FOR THE FORMATION OF WATERSPOUTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING FOR THE ENTIRE AREA. OUDEMAN
In the hours before
Special weather statement, Aug 20, 1:41 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 141 PM EDT SAT AUG 20 2005 OHZ003-006>014-017>023-027>033-036>038-041-047-089-202317- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-COLUMBIANA OH- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-OTTAWA OH-PORTAGE OH-RICHLAND OH-SANDUSKY OH- SENECA OH-STARK OH-SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...MANSFIELD... MARION...MEDINA...MILLERSBURG...MOUNT GILEAD...MOUNT VERNON... NORWALK...PAINESVILLE...PORT CLINTON...RAVENNA...SALEM...SANDUSKY... TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...WOOSTER AND YOUNGSTOWN 141 PM EDT SAT AUG 20 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTI 7 PM EDT... ASHLAND ASHTABULA CUYAHOGA CRAWFORD ERIE GEAUGA HANCOCK HOLMES HURON KNOX LAKE LORAIN LUCAS MAHONING MARION MEDINA MORROW OTTAWA PORTAGE RICHLAND SANDUSKY SENECA STARK SUMMIT TRUMBULL WAYNE WOOD WYANDOT
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Summit, Wayne | 47 min |
| Aug 20, 3:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron | 61 min |
| Aug 20, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 56 min |
| Aug 20, 3:26 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 64 min |
| Aug 20, 3:29 PM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 20, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 67 min |
| Aug 20, 3:57 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 47 min |
| Aug 20, 4:01 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Richland | 59 min |
| Aug 20, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 70 min |
| Aug 20, 4:20 PM EDT | Tornado Warning | CLE | Medina | 28 min |
| Aug 20, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 51 min |
| Aug 20, 4:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 20, 4:34 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 116 min |
| Aug 20, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 46 min |
| Aug 20, 5:53 PM EDT | Flash Flood Warning | CLE | Erie | 2 hr |
| Aug 20, 6:29 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.